MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PROSTALAC LNG STM MLD INSR 165; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US PROSTALAC LNG STM MLD INSR 165; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 254183165
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the long insert for mold is worn and has metal burrs on it.The event did not happen during a surgery.
 
Event or Problem Description
Additional information received states that: a.Was the insert referred to as the instrument or an implant? - instrument.B.Did the instrument break into 2 or more pieces? - no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, ¿it was reported that the event did not happen during a surgery.The long insert for mold is worn and has metal burrs on it¿.The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis found signs of what appears to be hardened bone cement inside the prostalac lng stm mld insr 165.Additionally, the device exhibits an overall worn condition and burr around the distal edges consistent with normal and constant heavy usage for a long period of time.No other defects were observed.Based on the observed condition, the potential cause of the hardened cement can be attributed to improper maintenance by unintentionally not properly cleaning the bone cement from the mold before solidification.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the prostalac lng stm mld insr 165 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing records evaluation (mre) was not performed as no lot number was provided and retrieved for this device.

Brand Name
PROSTALAC LNG STM MLD INSR 165
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20334602
Report Number1818910-2024-20462
Device Sequence Number8004228
Product Code KWZ
UDI-Device Identifier10603295129639
UDI-Public(01)10603295129639
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H000004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254183165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/17/2024
10/24/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/20/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown